What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 18, 12:46 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 18, 12:46 PM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
146 PM EDT Tue Aug 18 2020
.UPDATE...
Updated for the 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /Issued 1034 AM EDT Tue Aug 18 2020/
UPDATE...
The short term forecast remains in great shape overall, with only
minor adjustments made based on the latest observations and
trends.
King
PREV DISCUSSION... /Issued 733 AM EDT Tue Aug 18 2020/
PREV DISCUSSION... /Issued 317 AM EDT Tue Aug 18 2020/
SHORT TERM /Today through Wednesday/...
A weak frontal boundary remains situated across southern GA/FL
panhandle. Another weak trough is situated across far N GA. Both
boundaries will be the focus of precipitation for the short term
period of the forecast.
The surface trough up north could help enhance some isolated to
scattered convection across the higher terrain of NE GA today.
However, the main focus for today will be the boundary across the
southern CWA/north FL. With deeper moisture present along and south
of this boundary, expect the coverage of storms to be more scattered
to numerous. Not expecting severe weather today, but a few strong
storms will be possible. Activity could also linger well into the
overnight hours.
Convective coverage across the CWA is expected to be a bit higher
tomorrow. Initially, convection may enhance along both boundaries
but, the models are progging some mid level support tomorrow in the
form of an eastward moving longwave trough. Lapse rates may begin to
steepen in the afternoon, and expect a few strong storms with the
potential for an isolated severe storm. In addition, models are
progging a wave of low pressure to move along the stalled boundary
down south, also helping to enhance lift/coverage.
NListemaa
LONG TERM /Wednesday Night through Monday/...
The first part of the long term period will be characterized by
upper-level troughing, deep layer southwesterly flow, a stalled
front, and ample moisture advection from the Gulf. On Sunday, the
western periphery of the Bermuda High will expand toward the Eastern
Seaboard, weakening the trough. Still, the circulation around the
Bermuda High will continue to funnel tropical moisture across
Georgia. PWATs of 1.5" to 2" will be the norm across the CWA through
the long term period, and given broad ascent from the trough,
Thursday through Saturday will bring numerous showers and
thunderstorms during the day (PoPs 60% to 80%) with some activity
continuing overnight. Given the tropical airmass in place, showers
and storms each day will have the potential to produce locally
heavy rainfall and water-loaded downdrafts.
The end of the long term period is marked by uncertainty, largely
due to the track of a tropical disturbance currently near the
Windward Islands. As of the 2 AM EDT NHC update, this disturbance
has a 60% chance of cyclone development in the next 5 days as it
tracks westward into the Caribbean Sea. I have chance PoPs (25% to
50%) for Sunday and Monday as the upper-level flow becomes more
zonal, and taking into account the uncertainty concerning the
degree to which the tropical disturbance/its moisture will impact
the CWA. For Thursday, Friday, and Saturday, highs will trend
below average due to increased cloud cover and coverage of rain.
Temperatures will then rebound on Sunday and Monday for much of
the CWA thanks to decreasing cloud cover and rain coverage.
Martin
&&
.AVIATION...
18Z Update...
Scattered convection has begun to develop in east-central Georgia,
and a TEMPO for TSRA has been maintained for CSG/MCN for 19-23Z,
although isolated SHRA/TSRA could linger beyond 23Z and into
tonight. Primarily VFR conditions are expected over the remaining
TAF sites through the afternoon and evening hours. The development
of MVFR ceilings is possible during the overnight and early
morning hours, along with visibility restrictions of 4-6 SM at
MCN/AHN during the early morning hours Wednesday, most likely
between 10- 14Z. Winds are expected to remain primarily E through
the period, at 4-7 kts this afternoon and 4 kts or less overnight
and Wednesday morning.
//ATL Confidence...18Z Update...
Medium confidence on ceilings and visibility restrictions overnight.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 90 68 87 67 / 30 30 60 40
Atlanta 91 70 88 68 / 10 10 60 40
Blairsville 85 63 81 61 / 30 30 70 30
Cartersville 92 69 89 67 / 10 10 60 30
Columbus 95 71 91 69 / 20 10 60 40
Gainesville 89 68 86 66 / 30 30 60 40
Macon 93 70 89 68 / 40 30 60 50
Rome 93 69 90 67 / 5 10 60 30
Peachtree City 91 68 88 67 / 10 10 60 40
Vidalia 93 72 89 71 / 70 50 60 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...NListemaa
LONG TERM....Martin
AVIATION...King
Hazardous weather outlook, Aug 18, 10:48 AM EST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1148 AM EDT Tue Aug 18 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1148 AM EDT Tue Aug 18 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous thunderstorms are forecast this afternoon
and evening across the eastern and central portions of the
forecast area, with isolated to scattered thunderstorms across
the higher terrain of northeast Georgia. A few storms could be
strong, with locally heavy rainfall, brief gusty winds, and cloud-
to-ground lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Scattered to numerous thunderstorms are expected Wednesday
through Saturday across much of the forecast area. Isolated to
scattered thunderstorms are forecast on Sunday and Monday. A few
storms could be strong to severe each day, with strong to damaging
winds, frequent lightning, small hail, and locally heavy
rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 18, 12:00 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
100 PM EDT Tue Aug 18 2020
GAZ086-181730-
Emanuel GA-
100 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 130
PM EDT...
At 100 PM EDT...a strong thunderstorm was near Collins Lake, or 10
miles northwest of Westside. This storm was nearly stationary.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
This storm will remain over mainly rural areas of east central
Emanuel County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3256 8208 3254 8211 3254 8212
3259 8212 3264 8205 3261 8200
TIME...MOT...LOC 1700Z 266DEG 1KT 3258 8204
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 18, 12:38 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Tue Aug 18 2020
GAZ107>109-181815-
Wilcox GA-Dodge GA-Pulaski GA-
138 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...WESTERN DODGE
AND SOUTHEASTERN PULASKI COUNTIES UNTIL 215 PM EDT...
At 138 PM EDT...a strong thunderstorm was near Finleyson, or 9 miles
south of Hawkinsville...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Pineview, Union, Wallace, Cedar Creek and Ocmulgee Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3208 8348 3220 8352 3228 8332 3210 8325
TIME...MOT...LOC 1738Z 252DEG 5KT 3215 8344
WIND...40MPHSpecial weather statement, Aug 18, 12:45 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT Tue Aug 18 2020
GAZ085-086-097-098-111-112-181815-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
Laurens GA-
145 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...NORTHWESTERN MONTGOMERY
AND EASTERN LAURENS COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT...a strong thunderstorm was near Rockledge, or 9 miles
west of Soperton...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Adrian, Tarrytown, Lothair, Orland, Rockledge, Orianna,
Barnhill, Minter, Lowery, Blackville, Zaidee, Gillis Springs and
Norristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8262 3225 8269 3232 8271 3234 8279
3237 8285 3244 8284 3255 8275 3253 8251
3236 8242
TIME...MOT...LOC 1745Z 231DEG 14KT 3242 8275
WIND...40MPHSpecial weather statement, Aug 18, 1:21 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
221 PM EDT Tue Aug 18 2020
GAZ086-181845-
Emanuel GA-
221 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 245 PM
EDT...
At 221 PM EDT...a strong thunderstorm was near Swainsboro...moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Nunez, Modoc,
Canoochee, Lexsy and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3243 8219 3239 8222 3232 8236 3233 8238
3241 8240 3244 8238 3246 8241 3259 8244
3277 8212 3266 8208 3261 8200
TIME...MOT...LOC 1821Z 242DEG 18KT 3256 8227
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 18, 1:23 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
223 PM EDT Tue Aug 18 2020
GAZ085-097-098-181900-
Treutlen GA-Johnson GA-Laurens GA-
223 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TREUTLEN...SOUTHERN
JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL 300 PM EDT...
At 223 PM EDT...a strong thunderstorm was over East Dublin, or over
Dublin...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Rockledge, Brewton, Orianna, Scott, Minter and
Lovett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3247 8261 3237 8286 3250 8297 3266 8284
3260 8264 3252 8262 3251 8264 3250 8262
TIME...MOT...LOC 1823Z 232DEG 9KT 3252 8287
WIND...40MPHSpecial weather statement, Aug 18, 1:54 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Tue Aug 18 2020
GAZ086-112-113-181930-
Toombs GA-Emanuel GA-Montgomery GA-
254 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 330 PM EDT...
At 254 PM EDT...a strong thunderstorm was near Lyons...moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, South Thompson, Center, Ohoopee,
Ponderosa and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3209 8242 3230 8246 3235 8225 3235 8224
3230 8223 3228 8223 3224 8221 3223 8221
3218 8219 3216 8218
TIME...MOT...LOC 1854Z 246DEG 8KT 3225 8235
HAIL...0.25IN
WIND...40MPH